Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Lake Charles, LA

March 29, 2006Jasper County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 29, 2006, 2:37 PM CST for Jasper County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2006, 2:37 PM CST (20:37 UTC)
Expired
Mar 29, 2006, 3:30 PM CST
In force
53 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Jasper County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 292037
SVRLCH
TXC241-292130-
/O.NEW.KLCH.SV.W.0013.060329T2037Z-060329T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
237 PM CST WED MAR 29 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHEAST TEXAS

* UNTIL 330 PM CST

* AT 234 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  MT. UNION...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   MT. UNION BY 245 PM CST
   MAGNOLIA SPRINGS BY 255 PM CST
   ROGANVILLE BY 315 PM CST
   JASPER AND HOLLY SPRINGS BY 330 PM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3103 9391 3098 9388 3082 9387 3056 9399
      3059 9408 3065 9405 3070 9412 3076 9412
      3078 9414 3107 9408

$$

13
2 follow-up statements
000 
WWUS54 KLCH 292102
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CST WED MAR 29 2006

TXC241-292130-
/O.CON.KLCH.SV.W.0013.000000T0000Z-060329T2130Z/
JASPER TX-
302 PM CST WED MAR 29 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CST FOR
JASPER COUNTY...

AT 301 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MAGNOLIA SPRINGS TO
ROGANVILLE..MOVING NORTH AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROGANVILLE BY 310 PM CST
  HOLLY SPRINGS AND 7 MILES SOUTH OF JASPER BY 330 PM CST

LAT...LON 3103 9391 3098 9388 3082 9387 3056 9399
      3059 9408 3065 9405 3070 9412 3076 9412
      3078 9414 3107 9408

$$

13
000 
WWUS54 KLCH 292137
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CST WED MAR 29 2006

TXC241-292145-
/O.EXP.KLCH.SV.W.0013.000000T0000Z-060329T2130Z/
JASPER TX-
335 PM CST WED MAR 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY HAS BEEN 
ALLOWED TO EXPIRE... 

SCATTERED SHOWERS AND THUNDERSTORMS WILL  CONTINUE TO AFFECT THE 
COUNTY...ESPECIALLY AREAS NORTHEAST OF THE CITY OF JASPER...BUT 
SEVERE WEATHER IS NOT EXPECTED. 

LAT...LON 3103 9391 3098 9388 3082 9387 3056 9399
      3059 9408 3065 9405 3070 9412 3076 9412
      3078 9414 3107 9408

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 11:37 AM CST, 3 hours earlier.

Area forecast discussion, Mar 29, 11:37 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 AM CST WED MAR 29 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS STARTING TO DEVELOP ALONG THE COASTAL
COUNTIES AND PARISHES OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA
INCLUDING THE COASTAL WATERS SOUTH OF SABINE PASS. STORMS ARE
LIFTING TO THE NORTH ALONG AND ABOVE A OLD FRONTAL BOUNDARY. TEMPS
LOOK A BIT LOW FOR TODAY AND WILL RAISE THEM SLIGHTLY. POPS AT 50%
AND THAT LOOKS ABOUT RIGHT AS ATMOSPHERE REMAINS PRIMED FOR CONVECTION.

&&

.AVIATION...
MVFR FOR CLOUDS... CEILINGS LWR IN PRECIP ALONG WITH VSBY. STORMS
ENDING AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  64  77  66 /  50  50  20  20
KBPT  75  65  78  65 /  50  50  20  20
KAEX  75  59  79  64 /  50  50  30  30
KLFT  75  62  77  65 /  50  50  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

K. KUYPER
Hazardous weather outlook, Mar 29, 4:02 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 AM CST WED MAR 29 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
402 AM CST WED MAR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA
BY AFTERNOON...TAPERING OFF BY MIDNIGHT. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH MONDAY. TEMPERATURES WILL REMAIN SPRINGLIKE THROUGH EARLY
NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.